MAUDE Adverse Event Report: ANGIODYNAMICS OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number EVLT55OPS
Medical Device Problem Codes Fracture (1260); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with an evlt kit, with spotlight ops sheath 55cm.The user reported that the markings on the fiber were printed wrong, and reportedly, too close to the fiber tip, resulting in the tip not coming out of the sheath when locking in the fiber at the black markings.During the procedure, the sheath burned/melted while inside the patient.The fiber and sheath were removed with no issues, and when examined , it appeared the fiber was bent/kinked at the same location of the sheath burn/melt.The devices were replaced with new of the same and the procedure was successfully completed.Post procedure, the patient had an ultrasound, at which time no fragments were notes.A second ultrasound was performed the next day, and again no fragments were noted.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Eight (8) unused/unopened evlt fiber kits labeled as ln 5728621 was received from this customer associated with reported complaint event.There have been no used fiber complaint sample returned and the burned sheath was also not returned, however, the end user provided a picture.The evaluation of all eight (8) returned complaint samples for packaging lot 5728621 (and investigation per ncr11550) confirmed that all fiber units packaged had incorrect 25cm size fiber instead of the correct 55cm fiber.The investigation identified that 25cm fiber (item # 11408002, ln 71986 [sln w19-0139/06]) was incorrectly issued to the 55cm packaging job 5728621, where 55cm fiber (item # 11408003, ln 77701 [sln w21-0032/11]) was supposed to be issued.Both fiber assembly item numbers were assembled by our contract manufacturer c-technologies.Scar004588 was sent to c-technologies for a device history records review of supplier lots w19-0139/06 and w21-0032/11.The response from c-technologies stated the dhr review showed no anomalies during assembly of the product.The customer's reported complaint description of fiber markings were incorrect was confirmed, based on evaluation of the returned complaint samples, the root was determined to be a manufacturing non-conformance in issuing of 25cm evlt ops fibers to the 55cm evlt ops packaging job 5728621.Correction/corrective actions: manufacturing was made aware of this event and the other similar reported occurrences.Ncr11550 was opened to investigate the reported complaint that the site marker location was incorrect, i.E.Shorter than the expected 55cm length.It was determined that the issue in question was not an incorrect marking on the fiber but rather issuance of an incorrect size fiber to the packaging job.Specifically, investigation has determined that job 5728621 was packaged with 25cm fibers instead of the required 55cm fibers.A field action has been initiated to recall lot 5728621 from the field; reference pir p019815.Based on this field action, capa(b)(6) was initiated to further investigate root cause of this manufacturing non-conformance and identify/implement any corrective actions.Labeling review: the directions for use (16651420-01) which is supplied to the end user with the reported catalog number contains the following statements: precaution - prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm.- the positions of the sitemarks on the venacure evlt fiber have been matched to the introducer sheath provided in the evlt procedure kit.Alternative sheaths must not be substituted operational instructions - advance the venacure evlt optical fiber through the spotlight ops sheath until the distal sitemark on the optical fiber is coincident with the compression clamp (back of sheath) caution: do not use excessive force to introduce the optical fiber.Use ultrasound to confirm that the spotlight ops is correctly positioned if strong resistance is encountered.- use ultrasound guidance in conjunction with the echogenic tip of the spotlight ops sheath to confirm that the tip of the sheath is 1-2 cm below the junction with the deep vein system.- while keeping the optical fiber in its location, withdraw the sheath until the compression clamp is coincident with the proximal sitemark on the optical fiber.- tighten the compression clamp.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference pr(b)(6).

Brand Name
OPS FIBER 55CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15120902
Report Number1319211-2022-00031
Device Sequence Number14856458
Product Code GEX
UDI-Device IdentifierH787EVLT55OPS5
UDI-PublicH787EVLT55OPS5
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberEVLT55OPS
Device Lot Number5728621
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1319211-08-10-2022-001-R
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale